Ask The Doctor > Questions & Answers > Sudden onset of allergies during summer holidays

Sudden onset of allergies during summer holidays

Patient: Hello Doctor, i am currently on a summer vacation over seas, and as soon as i got here i got extremely bad alergies–although i dont usually get allergies at all– after about a week my eye puffed up then i got extremely baad asthma– and i dont have asthma either– so until now my eeyes are ichty i have allgeries and asthma… is there any suggestions of waht this may be or at least what i can take for medicine? thanks a lot.

 

 

Doctor: It seems that you may be allergic to something in your new surroundings. This could range from local pollen , pollution to animals, pet dander, carpets , dust etc. It will be difficult for me to say what is exactly causing this however I would advice you to analyse your surroundings for any new item or possible allergen you may think is affecting you and eliminate it. In the mean time I advice you to take any antiallergic medication like cetrizine or allegra which will help decrease the allergy symptoms. For your eyes you could use some antiallergic/anti histamine eye drops like claritin etc or any other one available at the local pharmacy. If however in case you get sever symptoms of shortness of breath and wheezing you may need a puffer acutely and i would advice you to go to the nearest ER immediately. All the best.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment